Jump to content

Recommended Posts

Yes indeed, you're outside reality, nothing matters anymore, you don't care about anything other then the pain to stop.

It's very depressing and debilitating.

Nothing is fun anymore and you can see no joy, no happiness, no colors.....

At one point i didn't want to wake up anymore....didn't care.

 

Yes your body will adjust pretty quickly with that dose, i think a week or two at the most.

Also obviously careful with alcohol and no grapefruit or grapefruit juice.

I have to think about that one, sometimes i like to mix a few juices and there's always grapefruit in it but now i can't.

 

And I'm luckily not a big alcohol drinker but every now and then i take a bit of wine

well haha that makes me extremely dizzy then cause the both enhance each other.

So i do that at home only

 

You learn to deal and accept, sort of....

 

I'm not much for grapefruit or alcohol so that should be an easy one. yeah hopefully I adjust quickly and I can go back to work.

Link to post
Share on other sites
  • Replies 452
  • Created
  • Last Reply

Top Posters In This Topic

Today I slept most of the day. I had a migraine and my body was getting rid of the narcotic which was horrendous . So I was super sick all day. Now I am feeling some what better. My appetite seems to be returning. I have found hot baths and soaking my lower face and it seems to help . I also have a cold which blows. Sorry for the pun. ( ha humour returning)

Link to post
Share on other sites

A cold is extra horrible, sneezing sets it off as well right?

And for me blowing my nose as well so i started taking vitamin D because that's the one to do with colds, contrary to what people think, you don't need C you need D

And haven't gotten a cold since!

Good that you slept so much, body's best way to heal itself

Now that the appetite returns can you eat?

Let's see what the carbamazepine does, if the pain isn't gone completely call the hospital (when are you supposed to follow up? And can you up the dose after a few days? Did they mention that? )

Link to post
Share on other sites

They want me to follow up with this specialist who isn't calling me and who I can't find in the phone book. I am calling my GP this morning for a referral for a neurologist in this area. And they told me to use the heavy narcotic for break through pain. Yeah , no. That stuff was killing me . I took some naproxen I had around at least that won't make unconscious and puke and have severe diarrhoea. I really don't want to go to 600 but I will if I have to.

Link to post
Share on other sites

Hope you get to go to a neurologist soon, you need to with tn so why are they holding that up? Annoying!

If the pain breaks through you have to go up, other meds don't work as good so no need to get so nauseous with a heavy narcotic, carbamazepine is bad enough!

But as soon as you get the right specialist it will go better!

Link to post
Share on other sites
Hope you get to go to a neurologist soon, you need to with tn so why are they holding that up? Annoying!

If the pain breaks through you have to go up, other meds don't work as good so no need to get so nauseous with a heavy narcotic, carbamazepine is bad enough!

But as soon as you get the right specialist it will go better!

I took a naproxen and the pain went away. NSAIDS don't kick my ass so I would prefer those .

 

Please tell me I can get my life back?

Link to post
Share on other sites
I took a naproxen and the pain went away. NSAIDS don't kick my ass so I would prefer those .

 

Please tell me I can get my life back?

 

Im still waiting for the answer to that too.....

Not to be the bearer of bad news but tn is no picnic and can get worse.

Many need more and more meds and many who take the surgery it helps but then it comes back later on.

I would hate it if people make light of it and tell you it will be okay because the truth is its a very unsure disease.

But live day to day and try not to worry about the next day!

 

First see what the neurologist says!

But i feel the same as you....the more i read about other people's stories the depressing it gets so that's also not a recommendation.

 

This clearly and definitely sucks! Big time!

 

But for now you have a long way to go before the meds don't work anymore so try to relax a bit.

But i don't really know what to say since I'm in the same boat and have the same fears and questions.

 

Educate yourself, also helps!

Link to post
Share on other sites

You'll definitely smile more and see the joy in things again.

As long as the pain is under control you're life is reasonably normal!

It's just not a disease that just goes away.

Maybe if you feel you need it, seek some professional help, and also note that the carbamazepine can make you feel more depressed, something to watch out for, i didn't realize it last year, not at the start at least....

But indeed it helps to read how everyone is thinking about you doesn't it!?!

Link to post
Share on other sites
You'll definitely smile more and see the joy in things again.

As long as the pain is under control you're life is reasonably normal!

It's just not a disease that just goes away.

Maybe if you feel you need it, seek some professional help, and also note that the carbamazepine can make you feel more depressed, something to watch out for, i didn't realize it last year, not at the start at least....

But indeed it helps to read how everyone is thinking about you doesn't it!?!

 

For sure it does!

 

I am lucky I have free counselling on the base here. So not only does the disease makes people depressed but the medication used to treat it makes people depressed isn't that fun. I think pushing through with life will help a lot though.

Link to post
Share on other sites

So I called my dad today to tell him I might have this disease and I said , dad the pain is horrific, they call it the suicide disease." And he says , so when are you going to do that."

 

Thanks for the empathy dad.

Link to post
Share on other sites

Oh my god!!! Well if this isn't the best reason to never contact him i don't know what is.

I'm sitting here with my jaw dropped, wow how cruel!

Makes you want to give him a taste of this pain (or at least i would)

I don't wish this pain on anyone, except people like that, people who joke about it, think lightly of it, don't believe how bad it is etc etc...

Hope he didn't bring you down too much!

Link to post
Share on other sites
Oh my god!!! Well if this isn't the best reason to never contact him i don't know what is.

I'm sitting here with my jaw dropped, wow how cruel!

Makes you want to give him a taste of this pain (or at least i would)

I don't wish this pain on anyone, except people like that, people who joke about it, think lightly of it, don't believe how bad it is etc etc...

Hope he didn't bring you down too much!

 

I have learned to expect that from him. Yet 2 weeks ago he called me wanting sympathy for his dialysis . Uh huh.

Well he is off his bipolar meds again and acting like an idiot.

Link to post
Share on other sites

This is truly horrendous pain!! It feels like lighting strinking your the face. I had it. No pain medication helped...not even Hydromorphone/Dilaudid. The neurologist I saw prescribed Tegretol(anti-seizure med)...The relief was incredible. Did you have an MRI? This is very important as TN is linked to Multiple Sclerosis. Have you had any visual disturbances or eye pain in the past? Do you have a family history of auto-immune disorders? Sometimes if the MRI is inconclusive they opt to do a spinal tap.

Link to post
Share on other sites
This is truly horrendous pain!! It feels like lighting strinking your the face. I had it. No pain medication helped...not even Hydromorphone/Dilaudid. The neurologist I saw prescribed Tegretol(anti-seizure med)...The relief was incredible. Did you have an MRI? This is very important as TN is linked to Multiple Sclerosis. Have you had any visual disturbances or eye pain in the past? Do you have a family history of auto-immune disorders? Sometimes if the MRI is inconclusive they opt to do a spinal tap.

I am already on Tegretol. It is first line of defence here. 400 mg for the day I still have breakthrough pain . No nobody that I know in my family has ever had MS. I am waiting for a specialist and an MRI .

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...